Alert archive / Oregon / Red Flag Warnings in 2015
Red Flag Warning 7, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jul 5, 2015, 4:43 AM PDT for 5 counties in Oregon; Modoc County, Siskiyou County, California. It took effect at Jul 5, 2015, 1:00 PM PDT. It was in force for 10 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 2015, 4:43 AM PDT (11:43 UTC)
- In effect from
- Jul 5, 2015, 1:00 PM PDT
- Expired
- Jul 5, 2015, 11:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Douglas County, OR, Harney County, OR, Jackson County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 114 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:30 PM PDT | HEAVY RAIN 0.8 | 3 Wnw Klamath Falls, OR | OBSERVER LOCATION KLAMATH FALLS. |
| Jul 5, 5:05 PM PDT | HAIL 1 | 2 Nnw Etna, CA | REPORT OF ESTIMATED GOLF BALL SIZED HAIL WHILE DRIVING ON HIGHWAY 3 BETWEEN FORT JONES AND ETNA. BASED ON OTHER REPORTS AND WITHOUT A FIRSTHAND SOURCE, USING QUARTER SIZED AS THE OFFICIAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3806 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
965 WWUS86 KMFR 051143 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 443 AM PDT SUN JUL 5 2015 CAZ285-ORZ624-625-052345- /O.CAN.KMFR.FW.W.0006.000000T0000Z-150706T0600Z/ /O.NEW.KMFR.FW.W.0007.150705T2000Z-150706T0600Z/ /O.NEW.KMFR.FW.A.0006.150706T2000Z-150707T0600Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 443 AM PDT SUN JUL 5 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AFFECTED AREA: IN NORTHERN CA FIRE ZONE....285. IN SOUTH CENTRAL OR FIRE ZONES...624...625. * COUNTIES AFFECTED: IN NORTHERN CA...MODOC COUNTY. IN SOUTH CENTRAL OR...SOUTHERN KLAMATH AND LAKE COUNTIES. * THUNDERSTORMS...ISOLATED THUNDERSTORMS OVER THE AREA ARE EXPECTED TO BECOME SCATTERED THIS AFTERNOON INTO THE EVENING. STORMS WILL LIKELY PRODUCE ABUNDANT LIGHTNING AND GUSTY WINDS. THUNDERSTORM ACTIVITY WILL INCREASE AGAIN MONDAY AFTERNOON AND EVENING. * OUTFLOW WINDS...WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE. * IMPACTS...DRY LIGHTNING WILL BE POSSIBLE OUTSIDE OF THE WET CORES. MULTIPLE NEW FIRE STARTS FROM LIGHTNING STRIKES COULD POSE A THREAT TO LIFE AND PROPERTY...AND MAY OVERWHELM INITIAL ATTACK RESOURCES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD * IMPACTS: DRY THUNDERSTORMS WITH GUSTY AND ERRATIC OUTFLOW WINDS WILL CREATE ERRATIC FIRE BEHAVIOR AND NEW FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ CAZ281-284-052345- /O.CAN.KMFR.FW.W.0006.000000T0000Z-150705T1200Z/ /O.NEW.KMFR.FW.W.0007.150705T2000Z-150706T0600Z/ /O.NEW.KMFR.FW.A.0006.150706T2000Z-150707T0600Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA- 443 AM PDT SUN JUL 5 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... ...RED FLAG WARNING IS CANCELLED FOR THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THE RED FLAG WARNING HAS BEEN CANCELLED. * AFFECTED AREA: IN NORTHERN CA...FIRE WEATHER ZONES 281 AND 284. * COUNTIES AFFECTED: CENTRAL SISKIYOU COUNTY. * THUNDERSTORMS...ISOLATED THUNDERSTORMS OVER THE AREA ARE EXPECTED TO BECOME SCATTERED THIS AFTERNOON INTO THE EVENING. STORMS WILL LIKELY PRODUCE ABUNDANT LIGHTNING AND GUSTY WINDS. THUNDERSTORM ACTIVITY WILL INCREASE AGAIN MONDAY AFTERNOON AND EVENING. * OUTFLOW WINDS...WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE. * IMPACTS...ABUNDANT LIGHTNING...AND DRY LIGHTNING WILL BE POSSIBLE OUTSIDE OF THE WET CORES. MULTIPLE NEW FIRE STARTS FROM LIGHTNING STRIKES COULD POSE A THREAT TO LIFE AND PROPERTY...AND MAY OVERWHELM INITIAL ATTACK RESOURCES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD * IMPACTS: DRY THUNDERSTORMS WITH GUSTY AND ERRATIC OUTFLOW WINDS WILL CREATE ERRATIC FIRE BEHAVIOR AND NEW FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ CAZ280-ORZ623-052345- /O.NEW.KMFR.FW.W.0007.150705T2000Z-150706T0600Z/ /O.NEW.KMFR.FW.A.0006.150706T2000Z-150707T0600Z/ WESTERN KLAMATH NATIONAL FOREST-SOUTHERN OREGON CASCADES- 443 AM PDT SUN JUL 5 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * IMPACTS: DRY THUNDERSTORMS WITH GUSTY AND ERRATIC OUTFLOW WINDS WILL CREATE ERRATIC FIRE BEHAVIOR AND NEW FIRE STARTS. * AFFECTED AREA: IN NORTHERN CA FIRE ZONE....280. IN SOUTHWEST OR FIRE ZONE....623. * COUNTIES AFFECTED: WESTERN SISKIYOU COUNTY IN NORTHERN CALIFORNIA...KLAMATH AND EASTERN JACKSON COUNTY IN SOUTHERN OREGON. * THUNDERSTORMS...ISOLATED THUNDERSTORMS OVER THE AREA ARE EXPECTED TO BECOME SCATTERED THIS AFTERNOON INTO THE EVENING. STORMS WILL LIKELY PRODUCE ABUNDANT LIGHTNING AND GUSTY WINDS. THUNDERSTORM ACTIVITY WILL INCREASE AGAIN MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ORZ617-621-622-052345- /O.NEW.KMFR.FW.A.0006.150706T2000Z-150707T0600Z/ UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY- 443 AM PDT SUN JUL 5 2015 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR INCREASED THUNDERSTORM ACTIVITY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * IMPACTS: DRY THUNDERSTORMS WITH GUSTY AND ERRATIC OUTFLOW WINDS WILL CREATE ERRATIC FIRE BEHAVIOR AND NEW FIRE STARTS. * AFFECTED AREA: IN SOUTHWEST OR...FIRE WEATHER ZONES 617...621 AND 622. * COUNTIES AFFECTED: JACKSON AND EASTERN DOUGLAS COUNTIES IN SOUTHERN OREGON. * THUNDERSTORMS...THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE AGAIN MONDAY AFTERNOON AND EVENING...EXTENDING WEST INTO THE WESTERN CASCADE FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
067
WWUS86 KMFR 052202
RFWMFR
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
302 PM PDT SUN JUL 5 2015
CAZ280-281-284-060600-
/O.CAN.KMFR.FW.A.0006.150706T2000Z-150707T0600Z/
/O.CON.KMFR.FW.W.0007.000000T0000Z-150706T0600Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-
302 PM PDT SUN JUL 5 2015
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER
ZONES 280...281 AND 284...
...FIRE WEATHER WATCH IS CANCELLED FOR ABUNDANT LIGHTNING WITH
DRY FUELS FOR FIRE WEATHER ZONES 280...281 AND 284...
THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FIRE
WEATHER WATCH.
* AFFECTED AREA: FIRE WEATHER ZONES 281...284 AND 280
* COUNTIES AFFECTED: IN NORTHERN CA...SISKIYOU AND MODOC COUNTIES.
* THUNDERSTORMS...ISOLATED THUNDERSTORMS OVER THE AREA WILL BECOME
SCATTERED LATER THIS AFTERNOON AND EVENING. STORMS WILL LIKELY
PRODUCE ABUNDANT LIGHTNING AND GUSTY WINDS. THUNDERSTORM
ACTIVITY WILL LIKELY REMAIN ISOLATED MONDAY AFTERNOON AND
EVENING.
* OUTFLOW WINDS...WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE.
* IMPACTS...DRY LIGHTNING WILL BE POSSIBLE OUTSIDE OF THE WET
CORES. MULTIPLE NEW FIRE STARTS FROM LIGHTNING STRIKES COULD
POSE A THREAT TO LIFE AND PROPERTY...AND MAY OVERWHELM
INITIAL ATTACK RESOURCES.
* VIEW THE HAZARD AREA IN DETAIL AT
HTTP://WEATHER.GOV/MEDFORD/HAZARD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. SCATTERED
THUNDERSTORMS COMBINED WITH DRY FUELS CREATE CONDITIONS WHERE MANY
FIRE STARTS MAY OCCUR IN A SHORT PERIOD OF TIME.
&&
$$
ORZ617-621-622-052315-
/O.CAN.KMFR.FW.A.0006.150706T2000Z-150707T0600Z/
UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-
302 PM PDT SUN JUL 5 2015
...FIRE WEATHER WATCH IS CANCELLED FOR ABUNDANT LIGHTNING WITH
DRY FUELS FOR FIRE WEATHER ZONES 617...621 AND 622...
THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FIRE
WEATHER WATCH.
$$
CAZ285-ORZ623>625-061215-
/O.EXT.KMFR.FW.A.0006.150706T2100Z-150707T0600Z/
/O.CON.KMFR.FW.W.0007.000000T0000Z-150706T0600Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT-
WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
302 PM PDT SUN JUL 5 2015
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE
WEATHER ZONES 285...623...624 AND 625...
...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE
WEATHER ZONES 285...623...624 AND 625...
THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING.
* AFFECTED AREA: FIRE WEATHER ZONES 624...285...625 AND 623
* COUNTIES AFFECTED:
IN NORTHERN CA...FOR SUNDAY...SISKIYOU AND MODOC COUNTIES.
FOR MONDAY...MODOC COUNTY ONLY.
IN SOUTH CENTRAL OR...FOR SUNDAY...SOUTHERN KLAMATH AND LAKE
COUNTIES. ONLY THE EXTREME SOUTHEAST CORNER OF
ZONE 623 IS AFFECTED.
FOR MONDAY...THE HIGHER ELEVATIONS OF KLAMATH
AND LAKE COUNTIES. IN ZONE 623...ONLY THE AREA
NEAR CRATER LAKE IS AFFECTED.
* THUNDERSTORMS...ISOLATED THUNDERSTORMS OVER THE AREA WILL BECOME
SCATTERED LATER THIS AFTERNOON AND EVENING. STORMS WILL LIKELY
PRODUCE ABUNDANT LIGHTNING AND GUSTY WINDS. THUNDERSTORM
ACTIVITY MAY BECOME SCATTERED OVER THE WATCH AREA MONDAY
AFTERNOON AND EVENING.
* OUTFLOW WINDS...WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE.
* IMPACTS...DRY LIGHTNING WILL BE POSSIBLE OUTSIDE OF THE WET
CORES. MULTIPLE NEW FIRE STARTS FROM LIGHTNING STRIKES COULD
POSE A THREAT TO LIFE AND PROPERTY...AND MAY OVERWHELM
INITIAL ATTACK RESOURCES.
* VIEW THE HAZARD AREA IN DETAIL AT
HTTP://WEATHER.GOV/MEDFORD/HAZARD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE
NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS
COULD ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.
&&
$$
VISIT US AT WWW.WEATHER.GOV/MEDFORD736 WWUS86 KMFR 060546 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1046 PM PDT SUN JUL 5 2015 CAZ285-ORZ623>625-060900- /O.EXP.KMFR.FW.W.0007.000000T0000Z-150706T0600Z/ /O.CON.KMFR.FW.A.0006.150706T2100Z-150707T0600Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT- WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1046 PM PDT SUN JUL 5 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... * AFFECTED AREA: IN NORTHERN CA FIRE ZONE....285. IN SOUTH CENTRAL OR FIRE ZONES...624...625. IN SOUTHWEST OR FIRE ZONE....623. * COUNTIES AFFECTED: IN NORTHERN CA...MODOC COUNTY. IN SOUTH CENTRAL OR...THE HIGHER ELEVATIONS OF KLAMATH AND LAKE COUNTIES. IN ZONE 623...ONLY THE AREA NEAR CRATER LAKE IS AFFECTED. * THUNDERSTORMS...THUNDERSTORM ACTIVITY WILL DEVELOP AGAIN AND BECOME SCATTERED OVER THE WATCH AREA MONDAY AFTERNOON AND EVENING. * OUTFLOW WINDS...WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE. * IMPACTS...DRY LIGHTNING WILL BE POSSIBLE OUTSIDE OF THE WET CORES. MULTIPLE NEW FIRE STARTS FROM LIGHTNING STRIKES COULD POSE A THREAT TO LIFE AND PROPERTY...AND MAY OVERWHELM INITIAL ATTACK RESOURCES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ CAZ280-281-284-060700- /O.EXP.KMFR.FW.W.0007.000000T0000Z-150706T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA- 1046 PM PDT SUN JUL 5 2015 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... THUNDERSTORMS HAVE ENDED ACROSS THESE FIRE WEATHER ZONES. $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 5, 3:33 AM PDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 5, 3:33 AM PDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
333 AM PDT SUN JUL 5 2015
.DISCUSSION...THE UPPER LOW OFF THE CALIFORNIA COAST CONTINUES TO
SPIN AND SEND MOISTURE NORTHWARD TOWARDS OUR CWA. MUCH LIKE
YESTERDAY...WE'LL REMAIN IN A COL WITH A DEFORMATION ZONE JUST NORTH
OF OUR AREA. MOST AREAS WILL BE DRY THIS MORNING, ALTHOUGH COULD NOT
RULE OUT ISOLATED SHOWERS IN MODOC COUNTY THIS MORNING AS A WEAK
SHORTWAVE MOVES THROUGH.
TODAY WILL BE SIMILAR TO YESTERDAY...BUT THERE WILL BE MORE AND
STRONGER SHORTWAVES MOVING INTO THE AREA AROUND THE TIME OF MAX
HEATING, THEREFORE COVERAGE OF THUNDERSTORMS WILL BE GREATER AND
MORE WIDESPREAD. STEERING WINDS REMAIN WEAK (AROUND 5 KTS FROM THE
SOUTHWEST) SO STORMS THAT DEVELOP WILL TEND TO BE STATIONARY OR
SLOWLY DRIFT TO THE EAST NORTHEAST. PWATS SUNDAY ARE EXPECTED TO BE
HIGHER...THEREFORE THERE'S AN OPPORTUNITY FOR STORMS TO PRODUCE
LOCALLY HEAVY RAIN AND IF STORMS REMAIN NEARLY STATIONARY COULD
RESULT IN POSSIBLE FLOODING.
THUNDERSTORMS SHOULD FIZZLE OUT LATER THIS EVENING WITH DRY
CONDITIONS MOST HOURS AND LOCATIONS OVERNIGHT TONIGHT. INSTABILITY
WILL INCREASE AGAIN MONDAY, BUT NEITHER THE NAM OR GFS SHOW MUCH IF
ANY TRIGGER. THEREFORE EXPECT MOST THUNDERSTORMS TO BE ISOLATED AND
MOST CONFINED TO NORTHERN CAL...CASCADES AND EASTSIDE IN THE
AFTERNOON...BUT THUNDERSTORMS COULD BE MORE FREQUENT ALONG THE
CASCADES AND HIGHER TERRAIN IN NORTHERN CAL AND EAST OF THE
CASCADES.
THE ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM PATTERN WILL
PERSIST OVER THE AREA FOR MOST OF NEXT WEEK AS THE UPPER LOW
GRADUALLY MOVES TOWARDS THE NORTHERN CALIFORNIA COAST AND MOISTURE
AND ENERGY MOVES AROUND THE LOW AND INTO THE AREA. GIVEN THE
PATTERN OF SOUTHEAST MOISTURE FLOW AROUND THIS LOW...EXPECT
INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS WEST OF THE
CASCADES...POSSIBLY EVEN NEAR THE COAST TUESDAY THROUGH THURSDAY
TEMPERATURES WILL CONTINUE TO COOL...BUT IT WILL STILL BE HOT. OF
NOTE...THE MODELS SHOW SHORTWAVES MOVING INTO THE AREA TUESDAY AND
WEDNESDAY NIGHT AND THERE WILL BE ELEVATED INSTABILITY. THEREFORE
THERE IS A CONCERN FOR NOCTURNAL STORMS BOTH TUESDAY AND WEDNESDAY
NIGHT...INCLUDING THE WESTSIDE. THE STEERING WINDS WILL BE FROM THE
EAST TO SOUTHEAST...THEREFORE STORMS WILL TEND TO MOVE WEST TO
NORTHWEST.
THE MODELS REMAIN IN FAIRLY GOOD AGREEMENT SHOWING THE UPPER LOW
FINALLY MOVING INLAND AND WEAKENING FRIDAY FOLLOWED BY A WEAK
TROUGHINESS NEXT WEEKEND WITH THE RIDGE SHIFTING EAST INTO THE
CENTRAL PLAINS. THIS WILL BRING COOLER TEMPERATURES TO THE AREA, BUT
THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS, MAINLY
ALONG AND EAST OF THE CASCADES. -PETRUCELLI
&&
.AVIATION...FOR THE 05/12Z TAF CYCLE...ALONG THE COAST...IFR CIGS
HAVE SPREAD TO THE NORTH BEND AREA WITH SOME INLAND INTRUSIONS IN
THE COASTAL VALLEYS. EXPECT CONDITIONS TO DETERIORATE TO LIFR AROUND
SUNRISE WITH CLEARING LATE THIS MORNING. VFR CONDITIONS WILL
PREVAIL IN WEST SIDE INLAND VALLEYS.
SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON IN WESTERN
AND NORTHEAST SISKIYOU COUNTY, THEN EXPAND INTO MODOC AND SOUTHERN
KLAMATH AND MOST OF LAKE COUNTY. MODEL SHOWS THE PROBABILITY OF
THUNDERSTORM AT KLMT INCREASES THIS AFTERNOON FROM YESTERDAY AND
HAVE INCLUDED VCTS IN THE TAF AGAIN. /SVEN
&&
MARINE...UPDATED 310 AM PDT SUNDAY 5 JULY 2015...SEAS WILL
CONTINUE TO SUBSIDE TODAY. STRATUS WILL INCREASE OVER MOST OF THE
COASTAL WATERS TODAY...BUT EXPECT ENOUGH MIXING TO PREVENT FOG
EXCEPT AT THE COAST THIS MORNING. MONDAY...WINDS WILL BACK TO
SOUTHERLY AROUND A LOW OFFSHORE. WINDS WILL TURN NORTH TO
NORTHWESTERLY BY MIDWEEK. WINDS AND SEAS WILL STAY BELOW ADVISORY
CRITERIA THROUGH THE WEEK. /SVEN
&&
.FIRE WEATHER...UPDATED 310 AM PDT SUNDAY 5 JULY 2015...THUNDERSTORM
DEVELOPED FARTHER WEST THAN EXPECTED AND NUMEROUS LIGHTNING OCCURRED
IN THE SHASTA VALLEY OF SISKIYOU COUNTY. ELSEWHERE THUNDERSTORMS
OCCUR ALONG WHERE WE THOUGHT IT WOULD...FROM MEDICINE LAKE NE INTO
THE GERBER AREA OF SOUTHERN OREGON THEN TO THE HART MOUNTAIN REFUGE.
THE STORMS IN SISKIYOU COUNTY PRODUCED RAIN WITH THE ONES IN THE
SHASTA VALLEY PRODUCING BETWEEN 0.25-0.50 INCH. WE UPDATED THE RED
FLAG WARNING TO INCLUDE ZONE 281 AND IT WOULD BE INTERESTING TO KNOW
HOW MANY OF THOSE STRIKES OCCURRED OUTSIDE THE RAIN CORE. THERE WILL
BE STRONG LOW LEVEL CONVERGENCE IN WESTERN SISKIYOU COUNTY IN AN
AREA OF GOOD INSTABILITY...BUT THE BEST VORT AXIS KICKER WILL BE FROM
THE CASCADES TO THE EAST SIDE. CONFIDENCE IS NOT AS STRONG TO THE
WEST...BUT SUFFICIENT TO ADD SISKIYOU COUNTY TO THE WARNING AREA FOR
THIS AFTERNOON AND EVENING. SVEN
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS
EVENING FOR ORZ623>625.
CA...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS
EVENING FOR CAZ280>282-284-285.
PACIFIC COASTAL WATERS...NONE.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:43 AM PDT | Fire Weather Watch | MFR | Douglas, Harney, Jackson, Josephine, Klamath, Lake and 1 more | 22 hr |
| Jul 5, 3:20 PM PDT | Severe Thunderstorm Warning | MFR | Klamath | 30 min |
| Jul 5, 3:58 PM PDT | Special Weather Statement | MFR | Jackson | 32 min |
| Jul 5, 4:05 PM PDT | Areal Flood Advisory | MFR | Klamath | 85 min |
| Jul 5, 4:35 PM PDT | Special Weather Statement | MFR | Jackson | 55 min |
| Jul 5, 4:43 PM PDT | Severe Thunderstorm Warning | MFR | Klamath | 13 min |
| Jul 5, 4:46 PM PDT | Severe Thunderstorm Warning | MFR | Klamath | 29 min |
| Jul 4, 5:00 PM PDT | Special Weather Statement | MFR | Siskiyou | 30 min |
| Jul 4, 5:03 PM PDT | Special Weather Statement | MFR | Siskiyou | 27 min |
| Jul 5, 1:52 PM PDT | Severe Thunderstorm Warning | MFR | Siskiyou | 38 min |
| Jul 5, 3:26 PM PDT | Severe Thunderstorm Warning | MFR | Siskiyou | 25 min |
| Jul 5, 3:44 PM PDT | Special Weather Statement | MFR | Siskiyou | 31 min |
| Jul 5, 3:52 PM PDT | Severe Thunderstorm Warning | MFR | Siskiyou | 23 min |
| Jul 5, 4:12 PM PDT | Severe Thunderstorm Warning | MFR | Siskiyou | 33 min |
Nearby
Red Flag Warnings in Oregon, 2015Red Flag Warnings in California, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.